Vol. 233, No. 2, 2007

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 269: 1  2
Vol. 268: 1  2
Vol. 267: 1  2
Vol. 266: 1  2
Vol. 265: 1  2
Vol. 264: 1  2
Vol. 263: 1  2
Vol. 262: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Global conic shock wave for the steady supersonic flow past a cone: isothermal case

Dacheng Cui and Huicheng Yin

Vol. 233 (2007), No. 2, 257–289
Abstract

We establish the global existence and stability of a steady symmetric conic shock wave for the perturbed supersonic isothermal flow past an infinitely long circular cone with an arbitrary vertex angle. The flow is assumed to be described by a steady potential equation. By establishing the uniform weighted energy estimate on the linearized problem, we show that the symmetric conic shock attached at the vertex of the cone exists globally in the whole space when the speed of the supersonic incoming flow is appropriately large.

Keywords
isothermal gas, potential equation, supersonic incoming flow, hypersonic flow, conic shock, global existence, tangent vector field
Mathematical Subject Classification 2000
Primary: 35L70, 35L65, 35L67
Secondary: 76N15
Milestones
Received: 19 January 2007
Revised: 27 May 2007
Accepted: 4 September 2007
Published: 1 December 2007
Authors
Dacheng Cui
Department of Mathematics
Nanjing University
Nanjing, 210093
China
Huicheng Yin
Department of Mathematics
Nanjing University
Nanjing, 210093
China